Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 183, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 27, 2019, 8:53 PM CDT for Fulton County, Peoria County, Tazewell County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2019, 8:53 PM CDT (01:53 UTC)
- Expired
- Sep 27, 2019, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Peoria County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 4:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 10.8
The text
As transmitted.
776
WUUS53 KILX 280153
SVRILX
ILC057-143-179-280230-
/O.NEW.KILX.SV.W.0183.190928T0153Z-190928T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
853 PM CDT Fri Sep 27 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
East central Fulton County in west central Illinois...
West central Tazewell County in central Illinois...
South central Peoria County in central Illinois...
* Until 930 PM CDT.
* At 853 PM CDT, a severe thunderstorm was located over St. David, or
near Canton, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pekin, Canton, East Peoria, Bartonville, Creve Coeur, Marquette
Heights, South Pekin, Glasford, St. David, North Pekin, Kingston
Mines, Dunfermline, Mapleton, Bryant, Banner and Powerton.
This includes Interstate 474 between mile markers 10 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central and
west central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4064 8955 4043 8956 4044 9014 4057 9013
TIME...MOT...LOC 0153Z 264DEG 37KT 4050 9006
HAIL...1.00IN
WIND...60MPH
$$
372 follow-up statements
841
WWUS53 KILX 280217 RRA
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
917 PM CDT Fri Sep 27 2019
ILC057-280227-
/O.CAN.KILX.SV.W.0183.000000T0000Z-190928T0230Z/
Fulton-
917 PM CDT Fri Sep 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area.Therefore, the warning has been
cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for central and
west central Illinois.
LAT...LON 4064 8955 4043 8956 4044 8991 4046 8990
4047 8989 4050 8989 4051 8987 4060 8987
TIME...MOT...LOC 0217Z 264DEG 37KT 4053 8974
$$
ILC143-179-280230-
/O.CON.KILX.SV.W.0183.000000T0000Z-190928T0230Z/
Tazewell-Peoria-
917 PM CDT Fri Sep 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WEST CENTRAL TAZEWELL AND SOUTH CENTRAL PEORIA COUNTIES...
At 917 PM CDT, a severe thunderstorm was located near South Pekin, or
near Pekin, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pekin, East Peoria, Bartonville, Creve Coeur, Marquette Heights,
South Pekin, Glasford, North Pekin, Kingston Mines, Mapleton and
Powerton.
This includes Interstate 474 between mile markers 10 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central and
west central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4064 8955 4043 8956 4044 8991 4046 8990
4047 8989 4050 8989 4051 8987 4060 8987
TIME...MOT...LOC 0217Z 264DEG 37KT 4053 8974
HAIL...0.75IN
WIND...60MPH
$$
37653
WWUS53 KILX 280228
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
928 PM CDT Fri Sep 27 2019
ILC143-179-280238-
/O.EXP.KILX.SV.W.0183.000000T0000Z-190928T0230Z/
Tazewell-Peoria-
928 PM CDT Fri Sep 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TAZEWELL AND
SOUTH CENTRAL PEORIA COUNTIES WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 1100 PM CDT for central and
west central Illinois.
LAT...LON 4064 8955 4043 8956 4044 8991 4046 8990
4047 8989 4050 8989 4051 8987 4060 8987
TIME...MOT...LOC 0228Z 264DEG 37KT 4054 8961
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 5:55 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 27, 5:55 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 555 PM CDT Fri Sep 27 2019 .SYNOPSIS... Issued at 549 PM CDT Fri Sep 27 2019 An approaching cold front from the northwest will result in thunderstorms this evening and tonight. Some of the storms this evening may be severe in parts of west central Illinois, and may also produce additional rounds of heavy rainfall. The front will stall in central Illinois Saturday morning, which will result in scattered showers and a few thunderstorms on and off during the day Saturday. Highs on Saturday will range from near 70 degrees in west central Illinois to around 90 in southeast Illinois. && .SHORT TERM...(This evening through Saturday) ISSUED AT 549 PM CDT Fri Sep 27 2019 Strong low level wind fields which resulted in excessive amounts of rain from Peoria to Pontiac will continue through the evening hours. The outflows from the convection that dumped this heavy rain have formed an effective mesoscale boundary from about Macomb to Bloomington to Danville. Hot and humid air in central IL to the south of this boundary will provide plenty of moisture convergence for another round of thunderstorms this evening in central IL. Some of these storms may be severe due to the strong convergence and low level wind shear...resulting in a Tornado Watch north of a Beardstown-Lincoln-Clinton line this evening. This same area can also expect periods of additional heavy rainfall this evening so a Flash Flood Watch has been expanded to include locations from Jacksonville to Bloomington and westward. An approaching cold front in central IA will move into central IL after midnight and then come to a screeching halt, before it slowly starts lifting northward. This will keep scattered showers and a few thunderstorms in the forecast for central IL on Saturday. Due to the aforementioned boundary, highs on Saturday will range from near 70 from PIA-GBG, 75 to 80 in the rest of central il, to near 90 in southeast IL. && .LONG TERM...(Saturday night through Friday) ISSUED AT 549 PM CDT Fri Sep 27 2019 ...PREVIOUS LONG TERM DISCUSSION...Models are in good agreement that the front will stall across central IL on Saturday. There is little in the way of mid/upper level support, but with weak low level convergence, have low chance pops over the northwest half of the area (along and north of the front). The front will provide a sharp temperature gradient, with northeast flow behind the front limiting highs to the lower 70s over the northern third, while southwest flow south of the boundary pushes the southeast CWA into the upper 80s/near 90. Shower/storm chances linger, again mainly in the west/northwest half of the area Saturday night into early Sunday. By Sunday afternoon the front should get a good push north, resulting from cyclogenesis in the Plains. This sends the convection farther northwest out of the CWA for late weekend, and also spreads the summer-like heat and humidity from southern IL back north across central IL. Monday through Tuesday, a digging western US trough allows a strong sub-tropical ridge to our south to expand north. This shunts the storm track even farther northwest, with dry, but unseasonably hot and humid air overspreading the region. 850 mb temps near +20C will support highs in the mid 80s to lower 90s, or 10-20 degrees above normal. Medium range models are in fair agreement that the ridge breaks down mid-week. The active frontal zone eventually works in from the northwest late Tuesday night through Wednesday night, with a good chance for storms and locally heavy rain given anomalously high Pwats. NBM brings mid-upper 60s highs on Thursday for the north half, but confidence on the degree of cool air push behind the front is low due to poor model consistency. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 549 PM CDT Fri Sep 27 2019 A slow moving frontal boundary will be the focus for showers and thunderstorms late this evening and overnight. Storms have already formed along the front from northern Missouri into northeast Illinois and this broken line of storms should expand in coverage and sag south this evening. PIA and BMI have the greatest chance for seeing several hours of thunderstorms over or in the vicinity of the terminals, while the threat is less certain farther south at the remaining central Illinois terminals. In addition to the threat for storms, very strong SW winds will ramp up this evening immediately ahead of the front resulting in LLWS at all of the terminals. Ceilings will diminish to low MVFR or IFR as the front pushes across the terminals, with the worst conditions again most likely at PIA and BMI with the threat less certain farther south. Winds may become variable overnight as storms disrupt the synoptic flow, but should become northeast at some point late morning or early afternoon Saturday. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for ILZ027>031- 036>038. Flash Flood Watch through Saturday morning for ILZ040-041- 047>050. && SYNOPSIS...Miller SHORT TERM...Miller AVIATION...Deubelbeiss
Hazardous weather outlook, Sep 27, 3:22 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 322 PM CDT Fri Sep 27 2019 ILZ027>031-036>038-281100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 322 PM CDT Fri Sep 27 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely this evening. There is an enhanced risk of severe weather. Large hail and damaging winds are the primary concerns, though a few tornadoes cannot be ruled out, especially early in the evening. A large area received heavy rain during the daytime, and additional heavy rain tonight may cause renewed flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Saturday into early Sunday, and again Tuesday night through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening. Rainfall and flooding reports would also be greatly appreciated. ILZ040-041-047>050-281100- Cass-Mason-Menard-Morgan-Schuyler-Scott- 322 PM CDT Fri Sep 27 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely this evening. There is an enhanced risk of severe weather. Large hail and damaging winds are the primary concerns, though a few tornadoes cannot be ruled out, especially early in the evening. Heavy rain tonight may also cause flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Saturday into early Sunday, and again Tuesday night through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening. Rainfall and flooding reports would also be greatly appreciated. ILZ042>046-051>057-061-281100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Moultrie-Piatt-Sangamon-Shelby-Vermilion- 322 PM CDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely to move into the area mid to late evening, continuing past midnight. Some of the storms may be on the strong side, with the best chance of severe weather west of I-55. Heavy rain is also a concern, which may cause areas of flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Saturday into early Sunday, and again Tuesday night through early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening, primarily in areas north of I-72 and west of I-55. ILZ062-063-066>068-071>073-281100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 322 PM CDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible near the I-70 corridor, beginning around midnight. Severe weather is not expected in southeast Illinois. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional storms are forecast for Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Local storm report, Sep 27, 7:02 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
702 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL ABINGDON 40.80N 90.40W
09/27/2019 E1.75 INCH KNOX IL PUBLIC
RELAYED BY FULTON COUNTY ESDA.
&&
MILLERLocal storm report, Sep 27, 7:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
751 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 4 NE DUNLAP 40.90N 89.62W
09/27/2019 M1.00 INCH PEORIA IL MESONET
MPING REPORT.
&&
MILLERLocal storm report, Sep 27, 7:58 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL CHILLICOTHE 40.92N 89.50W
09/27/2019 M1.00 INCH PEORIA IL EMERGENCY MNGR
&&
MILLERLocal storm report, Sep 27, 8:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
817 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND GST CUBA 40.49N 90.19W
09/27/2019 E55 MPH FULTON IL EMERGENCY MNGR
&&
MILLERLocal storm report, Sep 27, 8:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
822 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND GST CUBA 40.49N 90.19W
09/27/2019 M60 MPH FULTON IL EMERGENCY MNGR
SUSTAINED WINDS AT 60 MPH.
&&
MILLERLocal storm report, Sep 27, 8:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST 2 NW PEORIA INTERNATION 40.69N 89.71W
09/27/2019 E70.00 MPH PEORIA IL EMERGENCY MNGR
NEAR CAMERON LANE AT IL ROUTE 116.
0842 PM HAIL 2 NW PEORIA INTERNATION 40.69N 89.71W
09/27/2019 M1.25 INCH PEORIA IL EMERGENCY MNGR
HAIL LASTED FOR MORE THAN 6 MINUTES.
0845 PM TSTM WND DMG PEORIA 40.74N 89.61W
09/27/2019 PEORIA IL EMERGENCY MNGR
POWER POLE BLOWN DOWN AT PIONEER PARK AND KNOXVILLE.
RAINING HEAVILY ALSO.
&&
MILLERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:01 PM CDT | Tornado Warning | ILX | Knox, Peoria | 29 min |
| Sep 27, 7:09 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 51 min |
| Sep 27, 7:16 PM CDT | Flash Flood Warning | ILX | Knox, Marshall, Peoria, Stark | 6 hr |
| Sep 27, 7:37 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 38 min |
| Sep 27, 7:53 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 52 min |
| Sep 27, 7:58 PM CDT | Flash Flood Warning | ILX | Fulton, Knox | 6 hr |
| Sep 27, 8:11 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 19 min |
| Sep 27, 8:26 PM CDT | Tornado Warning | ILX | Fulton, Peoria, Tazewell | 19 min |
| Sep 27, 8:36 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 6 hr |
| Sep 27, 8:39 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 36 min |
| Sep 27, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 32 min |
| Sep 27, 9:27 PM CDT | Special Weather Statement | ILX | Tazewell | 33 min |
| Sep 27, 9:32 PM CDT | Special Weather Statement | ILX | Fulton | 28 min |
| Sep 27, 9:51 PM CDT | Special Weather Statement | ILX | DeWitt | 24 min |
| Sep 27, 10:01 PM CDT | Special Weather Statement | ILX | Tazewell | 44 min |
| Sep 27, 10:20 PM CDT | Special Weather Statement | ILX | Cass, Fulton, Mason, Schuyler | 55 min |
| Sep 27, 11:06 PM CDT | Special Weather Statement | ILX | DeWitt, Logan, McLean | 24 min |
| Sep 27, 11:30 PM CDT | Special Weather Statement | ILX | DeWitt, McLean | 45 min |
| Sep 27, 11:36 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 39 min |
| Sep 28, 12:20 AM CDT | Special Weather Statement | ILX | Champaign, Douglas | 40 min |
| Sep 28, 12:46 AM CDT | Special Weather Statement | ILX | Vermilion | 44 min |
| Sep 28, 1:13 AM CDT | Areal Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 12 hr |
| Sep 28, 1:51 AM CDT | Special Weather Statement | ILX | Cass, Morgan, Schuyler, Scott | 54 min |
| Sep 28, 8:56 AM CDT | River Flood Warning | ILX | Fulton | 25 hr |
| Sep 28, 10:58 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 9 days |
| Sep 28, 10:58 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 13 days |
| Sep 28, 10:58 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 22 days |
| Sep 28, 3:17 PM CDT | Flash Flood Watch | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.